# SDR 070185

- Difficulty date: February 1, 2008
- Submitted: February 4, 2008
- Operation: Air carrier
- Aircraft: N401NV
- Make and model: Doug MD-88
- Aircraft serial: 49761
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: 5D04232
- Condition: Failed
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT CHECK WITH EMERGENCY POWER SWITCH "ON", SMOKE EMITTED FROM THE OVERHEAD PANEL.  ELECTRICAL POWER WAS DISCONNECTED FROM THE AIRCRAFT AND THE SMOKE IN THE COCKPIT DISSIPATED.  MAINTENANCE DEPARTMENT PERSONNEL INSPECTED THE OVERHEAD PANEL AND DETERMINED THE ROTARY IGNITION SWITCH TO BE MALFUNCTIONING.  THE SWITCH WAS REPLACED, ELECTRICAL POWER RESTORED TO THE AIRCRAFT AND ALL EFFECTED SYSTEMS OPERATIONAL CHECKED NORMAL.  AIRCRAFT WAS RETURNED TO SERVICE.
